MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOINTRAFIX SHEATHTRIAL 9MM *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US BIOINTRAFIX SHEATHTRIAL 9MM *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Catalog Number 254651
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).The lot number is currently unavailable.The complaint device was received and evaluated.Visual observation confirms the weld breakage reported as the shaft is completely separated from the t-handle on the device.The device also exhibits wear as would be typical with excessive abuse of the device over repeated uses.This excessive abuse would be typical of the separation of the two ends from each other as is noted in this complaint.It was noted that the design of this device was changed making it a single piece design, thus eliminating the weld.Therefore, it can be determined that this design change has corrected the separation failure mode.Furthermore, no lot numbers were provided which precludes conducting a batch history review or a lot specific search in the complaints handling system.Based on the overall complaint rate and implemented design changes, at this point in time, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during an anterior cruciate ligament surgical procedure, it was observed that the biointrafix sheathtrial 9mm *ea device broke into two pieces in the middle.According to the reporter, the event occurred when the surgeon was removing the device.The sales rep stated that the surgeon removed the other half by using a mallet on the piece with no issues.The sales rep stated that where the device broke is outside the patient.The sales rep reported that the surgeon had completed the procedure with the device before the device failure occurred.The sales rep reported that there were no patient consequences but there was a minute delay in the case.The sales rep could not provide a lot number for the device but stated that the device is approximately two years old.The device will be returning for evaluation.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8257336
Report Number1221934-2018-51322
Device Sequence Number13932143
Product Code LXH
UDI-Device Identifier10886705013425
UDI-Public10886705013425
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2016
Initial Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1